# SDR CA020130004

- Difficulty date: January 24, 2002
- Submitted: February 18, 2002
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 11,301 hours
- Engine: Lyc O320E3D
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Part number: 9904404
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CRACKED EXHAUST STACK FROM CYLINDER NR 3 MELTED THE CARB HEAT CABLE INTERIOR LINING CAUSING THE CABLE TO BE VERY STIFF. CABLE.  CRACK LOCATED INSIDE THE CARB HEAT SHROUD AT THE MOST FORWARD POINT WHICH IS VERY DIFFICULT TO INSPECT. RECOMMEND REMOVE SHROUD PERIODICALLY FOR BETTER INSPECTION. EXHAUST STACK WALL EROSION IS DIFFICULT TO DETECT.
